Pennsylvania, 2025Funnel Cloud in Pennsylvania, August 20, 2025
August 20, 2025 · NWS CTP · 1 event in 1 county or zone
Low pressure stationed over the Great Lakes to southwestern New York State allowed for an occluded front to drape across northwestern Pennsylvania during the early afternoon hours of August 20, 2025. Multiple reports of a funnel cloud were observed near Youngsville in Warren County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure stationed over the Great Lakes to southwestern New York State allowed for an occluded front to drape across northwestern Pennsylvania during the early afternoon hours of August 20, 2025. Multiple reports of a funnel cloud were observed near Youngsville in Warren County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 20, 6:13 AM EST, 7 hours 52 minutes earlier.
Area forecast discussion, Aug 20, 6:13 AM EST, 7 hours 52 minutes before
Area Forecast Discussion
National Weather Service State College PA
713 AM EDT Wed Aug 20 2025
.SYNOPSIS...
* A warm/cold front tandem arrives from eastern Ohio today and
brings numerous showers and isolated to scattered
thunderstorms.
* High pressure over eastern Canada will help keep Erin offshore
and PA dry as the hurricane passes our latitude.
* A refreshing taste of Fall likely to arrive into the last
week of August
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Widespread stratus and stratocu within a llvl cold air damming
regime led to overnight min temps generally in the low to mid
60s across the CWA.
Increasing low to mid level theta-E advection aimed at our
Central and NW Mtns was supporting an area of showers and a few
TSRa across Western PA INVOF of a sfc quasi-stnry front banked
up along the Western Ridges of the Laurels and NW Mtns.
The narrow warm sector to the west of this front will shrink
further as a cold front catches up from the west and occludes as
it enters/slowly moves across the central part of our CWA late
this morning and this afternoon, before stalling and
transitioning into more of a stationary front/inverted trough
thanks to increasing influence and deepening easterly flow to
the north/northwest of Hurricane Erin that will be centered
about 250 NM SE of Cape Hatteras NC early Thursday morning.
The increasingly focused low to mid level theta-E convergence
(near and just to the NW of the highest PWAT values of 1.75 to
2.0 inches across the Mid and Lower Susq Valley) could lead to
some highly localized 1-2 inch rainfall totals over a 6-12 hour
period, which should be handled fairly well as a result of much
higher FFG values over that time interval.
Nonetheless, a low probability for amounts heavier than this
prompted WPC to blanket much of the CWA with a a MRGL Risk for
excessive rain this afternoon into tonight. We will highlight
this in our Hazardous Weather Outlook (HWO) and Social Media
platforms at this point.
High temps today will only reach the mid and upper 60s across
the Mtns North and East of KIPT with upper 70s to low 80s across
the Southern Tier counties of the state.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Lingering forcing and boundaries for the overnight keeps
SHRA/isold TSRA in the forecast until dry air moves in from the
NE.
Lows overnight tonight will be nearly identical to temps we're
seeing early this Wed morning - which is mid to upper 50s
across the Northern Tier and low to mid 60s elsewhere.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Confidence is high for the long range. Large scale subsidence
to the west of departing Hurricane Erin provides a mainly dry
Thurs and all dry Fri. Erin passes well to the east of PA with
max wind only 12KT with gusts under 20KT in Lancaster Co Thurs.
Rising heights into the weekend will promote a warming trend
with highs rebounding back into the lower 80s for Friday and
through the whole weekend.
Longer range model and ensemble data continues to show a more
formidable upper trough digging into the Great Lakes and
amplifying this weekend over the Eastern U.S. Moisture
returning northward from the Gulf along the leading frontal
boundary should provide a focus for showers and storms with max
POPs Sat-Sun as it moves slowly eastward from the Appalachians
toward the Mid Atlantic coast.
Taste of Fall on the horizon for at least the first part of next
week as cooler/more refreshing air filters into the region from
Canada.
&&
.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
Current radar depicts showers across generally confined to the
northeastern edge of the airspace, likely only impacting IPT
over the next hour before drifting further east. Guidance
continues to indicate that the current low-level cloud deck will
remain fairly persistent throughout much of the day. Recent
GLAMP guidance does indicate slight improvements in the
afternoon/evening hours across south-central (AOO) and
southeastern (MDT/LNS) terminals with MVFR being the most
plausible solution given recent RAP model soundings and GLAMP
model guidance. Low clouds are expected to prevail once again
after 00Z Thursday with high confidence, especially after 06Z
Thursday, where widespread IFR-to-LIFR conditions are progged by
the bulk of model guidance.
The less certain portion of the TAFs come with respect to
precipitation chances this afternoon/evening. Current radar
trends do outline some windows of opportunity for (relatively)
dry conditions, thus have combined these trends with current
model guidance in order to gauge those windows with low-to-
moderate (~30-50%) confidence. Further SHRA development is
expected to continue over the next couple of hours; however,
given recent radar trends looking like SHRA will shoot the gaps
between JST/AOO and UNV, have limited mentions in the near-term
(through 18Z Wednesday). Coverage of SHRA/TSRA becomes more
uncertain after 18Z-06Z, with GLAMP guidance indicating little
in the way of precipitation; however, HREF/NBM remain fairly
consistent with respect to SHRA coverage, thus have included
PROB30s timing out shower activity this afternoon/evening. At
this time, isolated TSRA seem the most plausible, with
confidence too low for inclusion in the 12Z TAF package.
Outlook...
Fri-Sat...VFR. AM fog possible.
Sun...T-storms likely.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Lambert
NEAR TERM...Lambert/Bauco
SHORT TERM...Lambert/Dangelo
LONG TERM...Dangelo/Steinbugl
AVIATION...NPB
Hazardous weather outlook, Aug 20, 2:55 AM EST, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
355 AM EDT Wed Aug 20 2025
PAZ004-005-010-210800-
Warren-McKean-Elk-
355 AM EDT Wed Aug 20 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-210800-
Potter-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
355 AM EDT Wed Aug 20 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Scattered, slow-moving and potentially training thunderstorms could
produce locally heavy rainfall over one inch in less than an hour. A
few instances of flooding in poor drainage areas, and along small
streams and adjacent roads is possible later this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather,
including heavy rainfall over one inch and any flooding.
Lambert
Funnel Cloud, Warren
- When
- August 20, 2:05 PM EST
- Where
- Warren County, 1.47 mi NNE of Irvine
- Reported by
- Emergency Manager
- Coordinates
- 41.850, -79.270
A funnel cloud formed near the intersection of US Route 6 and US Route 62 east of Youngsville. The funnel cloud was confirmed via numerous videos from Facebook along with a report from the Director of Warren County EMA.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 20 to 22, 20258 deaths · 4 events
- High Surf in Illinois, August 20, 20251 death · 1 event
- Damaging Wind and Lightning Strike in Tennessee, August 20, 2025$250,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Alabama, August 20, 2025$33,000 · 52 kt wind · 24 events
- Flash Flood and Damaging Winds in Alabama, August 20, 20251 injured · $3,000 · 50 kt wind · 6 events
- Marine Tropical Storm in North Atlantic Coastal Waters, August 20 to 22, 20259 events
- Excessive Heat in California, August 20 to 23, 20257 events
- Flash Flood and Damaging Winds in Louisiana, August 20, 202552 kt wind · 7 events
- Excessive Heat in Nevada, August 20 to 23, 20256 events
- Excessive Heat in Arizona, August 20 to 23, 20254 events
- Tropical Storm and Storm Surge in North Carolina, August 20 to 22, 20254 events
- Drought in Colorado, August 20 to 31, 20253 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276268.